Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On nonrigidity of harmonic maps into spheres


Author: Gábor Tóth
Journal: Proc. Amer. Math. Soc. 94 (1985), 711-714
MSC: Primary 58E20; Secondary 53C42
DOI: https://doi.org/10.1090/S0002-9939-1985-0792288-4
MathSciNet review: 792288
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This note studies nonrigidity of equivariant harmonic maps $ f:M \to {S^n}$ of a Riemannian homogeneous space $ M$ into the Euclidean $ n$-sphere $ {S^n}$ via representation theory applied to the induced module structure on $ {{\mathbf{R}}^n}$ and, for specific $ M$, produces (divergence-free) Jacobi fields along $ f$ which do not come from isometric deformations of $ f$ on the range.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58E20, 53C42

Retrieve articles in all journals with MSC: 58E20, 53C42


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0792288-4
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society